Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Jackson, KY

June 4, 2014Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2014, 5:00 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 5:00 PM EDT (21:00 UTC)
Expired
Jun 4, 2014, 5:30 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:20 PM EDTTSTM WND DMG5 Nne Waltz, KYTREES WERE REPORTED DOWN ALONG KY HIGHWAY 377 NEAR THE LEWIS COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:51 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS53 KJKL 042100
SVRJKL
KYC069-205-042130-
/O.NEW.KJKL.SV.W.0045.140604T2100Z-140604T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 530 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DALESBURG...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT CARMEL...GODDARD...WALLINGFORD...PLEASUREVILLE...FOXPORT...
  PLUMMERS LANDING...MUSES MILLS...WALTZ...CRANSTON...TRIPLETT...
  HALDEMAN AND GATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3850 8359 3846 8357 3843 8357 3841 8348
      3839 8345 3840 8340 3833 8336 3832 8333
      3828 8333 3827 8331 3821 8329 3834 8376
      3849 8376 3850 8374
TIME...MOT...LOC 2101Z 268DEG 29KT 3843 8368

HAIL...1.00IN
WIND...60MPH

$$

SHALLENBERGER
2 follow-up statements
826 
WWUS53 KJKL 042110
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT WED JUN 4 2014

KYC069-205-042130-
/O.CON.KJKL.SV.W.0045.000000T0000Z-140604T2130Z/
ROWAN KY-FLEMING KY-
510 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FLEMING AND NORTHERN ROWAN COUNTIES UNTIL 530 PM EDT...

AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALLINGFORD...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WALTZ...CRANSTON...TRIPLETT...GATES AND HALDEMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3850 8359 3846 8357 3843 8357 3841 8348
      3839 8345 3840 8340 3833 8336 3832 8333
      3828 8333 3827 8331 3821 8329 3834 8376
      3849 8376 3850 8374
TIME...MOT...LOC 2110Z 275DEG 34KT 3842 8353

HAIL...1.00IN
WIND...60MPH

$$

RAY
122 
WWUS53 KJKL 042127
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT WED JUN 4 2014

KYC069-205-042137-
/O.EXP.KJKL.SV.W.0045.000000T0000Z-140604T2130Z/
ROWAN KY-FLEMING KY-
527 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLEMING AND
NORTHERN ROWAN COUNTIES WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3850 8359 3846 8357 3843 8357 3841 8348
      3839 8345 3840 8340 3833 8336 3832 8333
      3828 8333 3827 8331 3821 8329 3834 8376
      3849 8376 3850 8374
TIME...MOT...LOC 2127Z 275DEG 34KT 3840 8333

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:07 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 4, 2:07 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EDT WED JUN 4 2014

.UPDATE...
ISSUED AT 140 PM EDT WED JUN 4 2014

HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT OBSERVATIONS AND
TRENDS. THE MAIN CHANGES AT THIS POINT WERE TO ALLOW FOR SEVERE
POSSIBLE WORDING IN THE GRIDS AND ZFP A BIT EARLIER IN THE LATE
AFTERNOON OR EVENING MORE IN LINE WITH THE 12Z NAM AND RECENT HRRR
RUNS AS FAR AS TIMING. ALSO WITH SOME LOCATIONS ACROSS THE NORTH AND
NORTHEAST HAVING RECEIVED HEAVIER RAIN IN THE LAST DAY OR TWO AND
SOME OF THESE AREAS GETTING MORE RAIN NOW AND MORE YET TO COME LATER
THIS AFTERNOON AND TONIGHT...WE HAVE OPTED TO HOIST FLASH FLOOD WATCH
THROUGH TONIGHT FOR PARTS OF THE FAR NORTHERN AND EASTERN PART OF THE
CWA. MUCH OF THE WATCH AREA  IS IN A MODERATE THREAT FOR EXCESSIVE
RAINFALL.

A LINE OR MULTIPLE LINES OF STRONG TO SEVERE STORMS SHOULD DEVELOP
IN THE 4 TO 8 PM WINDOW AND THEN PUSH EAST SOUTHEAST ACROSS THE AREA
THROUGH MIDNIGHT OR WITHIN AN HOUR OR TWO AFTER.

UPDATE ISSUED AT 822 AM EDT WED JUN 4 2014

SENT ANOTHER UPDATE...WITH MOST OF THE CONVECTION HAVING EXITED TO
THE EAST. HOWEVER...THE MODELS STILL GENERATES SCATTERED SHOWERS AND
STORMS BY ABOUT MID DAY...AND HAVE LEFT CHANCE POPS IN PLACE FOR
THIS.

UPDATE ISSUED AT 544 AM EDT WED JUN 4 2014

CONSIDERING COVERAGE SHOWN BY RADAR IN NORTHERN COUNTIES...HAVE
RAISED EARLY MORNING POPS TO LIKELY FOR THAT AREA.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 424 AM EDT WED JUN 4 2014

A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM LOW PRESSURE OVER
CENTRAL KS EASTWARD THROUGH SOUTHERN OH EARLY THIS MORNING. A
MID/UPPER LEVEL WAVE OVER THE MIDDLE OF THE CONUS WAS RIPPLING TO THE
EAST...BRINGING GEOPOTENTIAL HEIGHT FALLS. UNDERLAIN BY ADVECTION OF
WARM/MOIST AIR...THIS SCENARIO WAS LEADING TO CONVECTION. THE MOST
SIGNIFICANT EARLY THIS MORNING WAS OVER MO AND IL...BUT ISOLATED
ACTIVITY EXTENDED INTO EASTERN KY. A LIMITED INCREASE IN COVERAGE IS
EXPECTED OVER THE JKL FORECAST AREA THIS MORNING...WITH ACTIVITY
THEN SHIFTING NORTH EARLY THIS AFTERNOON AS THE FRONTAL BOUNDARY
LIFTS SLIGHTLY NORTHWARD WITH THE APPROACH OF A LOW PRESSURE WAVE.
WITH THE ARRIVAL OF THE MID/UPPER LEVEL WAVE AND THE PASSAGE OF THE
LOW TO OUR NORTH AND THE ARRIVAL OF ITS TRAILING COLD FRONT...OUR
MOST FAVORABLE TIME FOR CONVECTION WILL BE TONIGHT. DIRECTIONAL AND
SPEED SHEAR WILL INCREASE TO BE FAVORABLE FOR SEVERE WEATHER TONIGHT.
THE UNCERTAINTY CONTINUES TO BE THE EVOLUTION OF CONVECTIVE SYSTEMS
AND EXACT TIMING OF THE THREAT.

PRECIP COULD LINGER INTO THURSDAY MORNING...MAINLY IN OUR S AND SE
COUNTIES. AS THE FRONTAL BOUNDARY DROPS SOUTH OF THE AREA DURING THE
DAY...DRIER AIR WILL ARRIVE...PRECIP WILL END...AND CLOUDS WILL
DECREASE.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 424 AM EDT WED JUN 4 2014

AFTER AN ACTIVE SHORT TERM PERIOD...THE MID TERM WILL BRING A MUCH
NEEDED BREAK IN THE CONVECTIVE CYCLE. THE SURFACE COLD FRONT THAT
PUSHED THROUGH THE REGION WILL BE CONTINUING SOUTHWARD TOWARDS THE
ATLANTIC COAST...WITH WEAKER AND MORE NORTHERLY FLOW TAKING HOLD
UNDER SURFACE HIGH PRESSURE AND AN AREA OF UPPER LEVEL RIDGING.
SKIES ARE STILL EXPECTED TO CLEAR OUT ACROSS THE REGION THURSDAY
NIGHT...ALLOWING FOR THE COOLEST NIGHT WE/VE SEEN IN QUITE SOME
TIME. EXPECT LOWS TO DIP DOWN INTO THE LOW TO MID 50S...SOME 10
DEGREES COOLER THAN WHAT WAS SEEN THE PREVIOUS NIGHT...AND THE FIRST
TIME IN QUITE A WHILE THAT WE WILL SEE TEMPS BELOW NORMAL FOR THIS
TIME OF YEAR.

UNFORTUNATELY...THE LULL IN ACTIVE WEATHER WILL BE FAIRLY SHORT
LIVED. KY WILL FIND ITSELF IN A MORE ZONAL PATTERN...WITH BROAD HIGH
PRESSURE OVER THE SOUTHERN CONUS...AND A STRONG CLOSED LOW OVER
CANADA BY FRIDAY. SEVERAL SHORTWAVES WILL PASS BETWEEN THE TWO
EXTREMES...DIRECTLY AFFECTING KY DURING THE WEEKEND AND INTO THE
UPCOMING WEEK. MODELS UNFORTUNATELY ARE HAVING A HARD TIME COMING
INTO AGREEMENT ON THESE SHORTWAVES...OR ANY OTHER UPPER LEVEL
FEATURE FOR THAT MATTER BY THE END OF THE WEEKEND...SO CONTINUED TO
LEAN HEAVILY ON BLENDED GUIDANCE FOR MUCH OF THE EXTENDED. THIS HAS
ALSO CAUSED SOME DISCREPANCIES BETWEEN NEIGHBORING OFFICE FORECASTS
THROUGH THE EXTENDED AS WELL.

THE FIRST OF THESE UPPER LEVEL DISTURBANCES SHOULD REACH THE
MISSISSIPPI RIVER VALLEY BETWEEN 12 AND 18Z FRIDAY. PREVIOUS MODEL
RUNS HAD THE SYSTEM SINKING SOUTHWARD...FOLLOWING THE EXITING LOW
OVER KY AND TN...AND THEREFORE MISSING KY ALL TOGETHER. LATEST RUNS
HOWEVER ARE BEGINNING TO PAINT A DIFFERENT PICTURE. AND EACH MODEL
IS SLIGHTLY DIFFERENT IN ITS EXTENT OF PRECIP...FURTHERING HAMPERING
ANY CLEAR CUT FORECAST. STILL EXPECT EASTERN KY TO REMAIN MOSTLY DRY
THROUGH THE DAY...BUT COULD SEE SOME ISOLATED RAIN CHANCES MOVING IN
BY FRIDAY...ESPECIALLY ACROSS THE SW CWA. THE GOOD NEWS...IF
ANYTHING DOES OCCUR DURING THIS PERIOD...THERE IS LITTLE TO NO
INSTABILITY...SO PRECIP SHOULD FORM ONLY IN THE FORM OF RAIN.

THE NEXT AND MORE POTENT SHORT WAVE WILL BE CLOSE ON THE HEELS OF
THIS SYSTEM. THIS TIME...EXPECT A SURFACE LOW PRESSURE SYSTEM TO
MOVE EASTWARD INTO MICHIGAN SATURDAY NIGHT INTO SUNDAY...WITH A COLD
FRONT TRAILING BEHIND AND STRETCHING SOUTHWARD. WINDS WILL BECOME
MORE SOUTHERLY ONCE MORE AHEAD OF THIS SYSTEM...BRINGING THE RETURN
TO OUR WARMER AND HUMID TREND...AS WELL AS TO THE POSSIBILITY FOR
THUNDERSTORM DEVELOPMENT. WITH THIS IN MIND...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO START IMPACTING PORTIONS OF KY /MAINLY
THE SOUTHERN CWA/ AS EARLY AS LATE SATURDAY MORNING. MODELS ARE
STILL HAVING A RATHER POOR HANDLE ON THE EXTENT OF THIS INITIAL
PRECIP. THE MAIN LINE OF MOISTURE WILL THEN PUSH INTO THE REGION
SATURDAY NIGHT INTO SUNDAY MORNING. ONCE AGAIN...WILL RELY ON
ALLBLEND POPS AND QPF GIVEN THE DISAGREEMENT BETWEEN MODEL RUNS.

IF ALL HOLDS TRUE...THE FRONTAL BOUNDARY LOOKS AS THOUGH IT COULD
BECOME STALLED OUT ACROSS KENTUCKY. WITH CONTINUED SOUTHERLY MOIST
FLOW...SHOWERS AND THUNDERSTORMS WOULD THEREFORE CONTINUE INTO THE
DAY MONDAY BEFORE FINALLY SINKING SOUTH MONDAY EVENING/NIGHT. THIS
SYSTEM ALSO SEEMS TO BE PUTTING OUT SOME DECENT QPF...SO WOULDN/T BE
SURPRISED IF WE RUN INTO A FEW HYDRO CONCERNS...ESPECIALLY FOR AREAS
THAT HAVE RECEIVED RAINS LEADING UP TO THIS EVENT.

ACCORDING TO THE 12Z ECMWF...A BRIEF AREA OF HIGH PRESSURE AND
CALMER WEATHER WILL PASS THROUGH THE COALFIELDS FOR MONDAY NIGHT.
THEN YET ANOTHER SYSTEM LOOKS TO BE SET UP TO FOLLOW IN THE PREVIOUS
SYSTEM/S TRACKS BY TUESDAY AFTERNOON. THOUGH UPPER LEVELS ARE HAVING
A HARD TIME AGREEING...IT DOES APPEAR AS THOUGH THIS WILL ALSO BE
THE RESULT OF A DEEPENING UPPER LEVEL TROUGH...WITH DEEP MOISTURE
EXPECTED TO ACCOMPANY A SURFACE COLD FRONT EASTWARD ACROSS MUCH OF
THE CONUS. IF THIS HOLDS TRUE...LOOKS TO BE ANOTHER WET SOAKER
TUESDAY THROUGH THE END OF THE FORECAST PERIOD...AS THE FRONT STALLS
ONCE MORE AND BECOMES MORE ELONGATED FROM WEST TO EAST ACROSS KY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED JUN 4 2014

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT
20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT
HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE
MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES
ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR
BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS
POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL
BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE
OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059-
060-104-106>110-119-120.

&&

UPDATE...JP
SHORT TERM...HAL
LONG TERM...JMW
AVIATION...JP
Hazardous weather outlook, Jun 4, 4:52 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT WED JUN 4 2014

KYZ044-050>052-059-060-104-106>110-119-120-051100-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
INEZ...PIKEVILLE
452 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY
RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WIND...OR FLOODING LATE THIS EVENING AND TONIGHT.

KYZ058-068-069-079-080-083>088-111>118-051100-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG
452 PM EDT WED JUN 4 2014

...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE
STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED
TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY
RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY...
MAINLY IN THE MORNING.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS
PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM
SATURDAY EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING
WIND...OR FLOODING THIS EVENING AND TONIGHT.

JP/RAY

In the hours before

Special weather statement, Jun 4, 2:13 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT WED JUN 4 2014

KYZ107-110-119-120-041900-
JOHNSON-MARTIN-PIKE-FLOYD-
213 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT WEDNESDAY AFTERNOON...

   EXTREME SOUTHEASTERN JOHNSON...
   MARTIN...
   NORTHERN PIKE AND
   NORTHERN FLOYD.

AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BEAVER
JUNCTION...OR NEAR PRESTONSBURG...MOVING NORTHEAST AT 30 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, Jun 4, 3:32 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT WED JUN 4 2014

KYZ044-051-052-104-042015-
ROWAN-BATH-ELLIOTT-FLEMING-
332 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415
PM EDT WEDNESDAY AFTERNOON...

   ROWAN...
   EAST CENTRAL BATH...
   WEST CENTRAL ELLIOTT AND
   SOUTHEASTERN FLEMING.

AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORES
FERRY...OR 7 MILES NORTHEAST OF OWINGSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HILDA AROUND
340 PM EDT...MUNSON AROUND 345 PM EDT...GATES AROUND 350 PM EDT...
HALDEMAN AROUND 355 PM EDT...ELLIOTTVILLE AROUND 400 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER
Special weather statement, Jun 4, 3:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT WED JUN 4 2014

KYZ050-051-058>060-108-042045-
MENIFEE-MONTGOMERY-POWELL-BATH-ESTILL-WOLFE-
354 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT WEDNESDAY AFTERNOON...

   WESTERN MENIFEE...
   SOUTHERN MONTGOMERY...
   POWELL...
   NORTHWESTERN WOLFE...
   SOUTH CENTRAL BATH AND
   NORTHWESTERN ESTILL.

AT 354 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ENGLE...OR 14 MILES SOUTHWEST OF MOUNT STERLING...MOVING EAST AT 35
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KIMBRELL AROUND
400 PM EDT...WESTBEND AROUND 405 PM EDT...LEVEE AROUND 410 PM EDT...
BEAN AROUND 415 PM EDT...LUCKY STOP AROUND 420 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER
Local storm report, Jun 4, 4:39 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     ELLIOTTVILLE            38.18N 83.28W
06/04/2014                   ROWAN              KY   BROADCAST MEDIA

            MULTIPLE TREES DOWN IN AREA.

&&

TBREWER
Local storm report, Jun 4, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 NNW SANDY HOOK        38.15N 83.15W
06/04/2014  E1.00 INCH       ELLIOTT            KY   911 CALL CENTER

            QUARTER SIZED HAIL REPORT ON BROWN RIDGE ROAD AND HWY
            504.

&&

ABE
Special weather statement, Jun 4, 4:58 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT WED JUN 4 2014

KYZ058>060-106-108-111-112-042145-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-BREATHITT-
458 PM EDT WED JUN 4 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545
PM EDT WEDNESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL MENIFEE...
   EXTREME SOUTHWESTERN MORGAN...
   SOUTHEASTERN POWELL...
   WOLFE...
   NORTHERN LEE...
   NORTHWESTERN BREATHITT AND
   EAST CENTRAL ESTILL.

AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COBHILL...OR 7
MILES EAST OF IRVINE...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:44 PM EDTAreal Flood AdvisoryJKLElliott, Rowan76 min
Jun 4, 12:54 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more15 hr
Jun 4, 1:35 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike55 min
Jun 4, 3:46 PM EDTSevere Thunderstorm WarningJKLElliott, Rowan29 min
Jun 4, 4:01 PM EDTAreal Flood AdvisoryJKLElliott, Rowan59 min
Jun 4, 4:16 PM EDTSevere Thunderstorm WarningJKLElliott29 min
Jun 4, 5:37 PM EDTSevere Thunderstorm WarningJKLBell, Harlan23 min
Jun 4, 6:47 PM EDTSevere Thunderstorm WarningJKLEstill28 min
Jun 4, 7:14 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Owsley46 min
Jun 4, 7:34 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Jun 4, 7:49 PM EDTAreal Flood AdvisoryJKLBreathitt, Lee, Owsley3 hr
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Perry38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.